Peripheral Neuropathy with Taxotere C... - Advanced Prostate...

Advanced Prostate Cancer

11,487 members13,897 posts

Peripheral Neuropathy with Taxotere Chemo

gregg57
gregg57

I have the beginnings of peripheral neuropathy at chemo cycle 5 and it seems to be slowly getting worse. It's mainly in my hands, but I also felt it in my foot today for a little while. I only have one cycle to go so I'm hoping I can hold out until I finish. It's really mild right now, but I'm concerned about it getting worse. I read an article about it:

ncbi.nlm.nih.gov/pmc/articl...

They talk about problems which are more common above accumulated doses of 600mg. I'm getting 147mg per dose so that works out to almost exactly 4 cycles which is where I just passed.

Have others here had this problem? If so, I would like to know when it occurred in your chemo cycles and how severe it was. I know some people have to reduce dose or even stop with chemo altogether. I'm hoping that wont be the case with me although I have only one cycle left. Let me know your experiences. Thanks.

14 Replies
oldestnewest

Gregg ,

My MO suggest vitamin B6 for neuropathy, I just finished up with cycle 8, not really having any Neuropathy Yet, I have been putting feet bottoms on ice and icing fingertips too to constrict blood flow in these areas and move less chemo through feet bottoms and fingers, I am not sure if this helped, but I do not have the Neuropathy, and I am getting a pretty big dose of chemo.

I wish you the best with this problem

Dan

erjlg3
erjlg3 in reply to Dan59

I'm not sure if B6 helps for the chemo but the B6 has half and half helped my peripheral neuropathy. I am wondering if I should try that alpha lipoic acid ....if it is safe and what dosage. My peripheral neuropathy is in my elbows down to my fingers and my knees down to my toes from the sarcoidosis. Thanks.

erjlg3
erjlg3 in reply to erjlg3

Also do you think if B6 Works a little bit....do you think more B6 will work better?

Gregg,

There was a similar discussion here several months ago. Cooling hands and feet during the procedure were mentioned then, too. You only have one chemo to go - might as well try it, just in case?

healthunlocked.com/advanced...

If you have any problems with nails, here's a general blurb from MSKCC about that, too. It mentions cooling hands and feet 15 minutes before, during, and 15 minutes after the chemo infusion, along with other good skin/nail care tips.

mskcc.org/cancer-care/patie...

Sucking on some ice chips sounds nice, too.

Just a reminder, though. If you roll a cooler into the infusion center full of your cooling stuff, don't let them see a bunch of beer cans in there! Ha. Ha. At least put any favorite beverages in a colored water bottle, instead. ;-)

Charles

I put my hands and feet on ice. At MSK the nurse has plastic bags which she fills with ice and they have a place for my hands and feet. She fills four of them for me and I put my bare feet and hands in each when I take the Taxotere. Seems to work well for me.

Very sorry for your difficulties. Please try large doses of time released Alpha Lipoic Acid. It must be timed release due to short 1/2 life of the supplement. It is available from many vendors thru Amazon.

Good luck

to gregg"57"

Here's one of "57 varieties" you may want to consider:

As previously mentioned by other members and myself: Try Neurontin/Gabapentin for peripheral neuropathy. I've been on it for many many years* (600mg twice a day) and it has worked wonders for me (*not related to chemo). Ask your doc if he thinks it will help.

Good Luck and Good Health!

j-o-h-n Sunday 07/09/2017 11:33 AM EST

Gregg, I am in Chemo round 3 (1 week since 3rd infusion). I do not have any neuropathy at this point and will be watching for it. I Do have sharp stabbing pains in long bones of legs and ankles, incredible amount of fatigue, though not as bad as first round. Also lightheadness, not sure if this is the balance problem mentioned. Had a lot of nausea, vomiting and dry heaves first time around. Taking pickled ginger, bot from sushi bars in grocery stores, which has eliminated the dry heaves, vomiting and nausea I still have a lot of stomach distress, acid reflux (gas) and passing lots of gas. Ambien helps me get thru the night. Been taking Prilosec and tums for these round the clock issues. Wish you the best and following right behind you!

gregg57
gregg57 in reply to bb66hotflash

Hang in there flash. I am 3 days into this cycle and the fatigue is a typical issue, especially the legs. I did manage to walk 2 miles today, but went slowly and had to make a few stops to sit down. Definitely get the lightheadedness, particularly the first 3 days. The nausea and stomach issues are also normal although I have not been close to vomiting. My stools are loose and very nasty in general. At times I'm close to having diarrhea but not there. A lot of chair time the first week after infusion, but it will be over soon. But hopefully the PSA drop won't be over for a long time.

Thx, Gregg! I can't walk like that, probably should try harder. The fatigue has me confined to lying down rather than chair time. I can get up in a chair for a few hours but eventually it drives me to lie down to recover my energy. I expect this 2nd week to be much better than the past few days. Yes, it will be soon over.

gregg57
gregg57 in reply to bb66hotflash

Had some nap time today and major chair time. Tough day. Sunday after Friday infusion is about the worst day for me. I know we are suffering, but I get pleasure knowing the cancer is suffering more.

It's like the bug that bites me. That bite made me suffer, but guess what? Hope you enjoyed that bite, because now your going to get the bottom of my shoe you bastard!

Nutters85
Nutters85 in reply to gregg57

When I was going thru Taxotere I always chuckled when a mosquito would try to bite. Get you some of that yummy chemo you little shit 💀😁. My last round was in October last year. Very minor PN in feet and is now gone

gregg57
gregg57 in reply to Nutters85

But then you look out your window a few weeks later and there's a huge mutant mosquito staring at you! It's got a big smile with blood dripping off its fangs. Oh shit, what have I done now!

Mine was minor, but I encourage you to continue as the PN will eventually dissipate. The alternative is well ....... Keep kicking the bastard.

Gourd Dancer

You may also like...